10242017Headline:

Philadelphia, Pennsylvania

HomePennsylvaniaPhiladelphia

Email Jamie Sheller
Jamie Sheller
Jamie Sheller
Attorney • (800) 883-2299

Danger of Accidental Acetaminophen Toxicity for Hepatitis Patients

Comments Off

Hepatitis patients who use common over-the-counter cold and flu medicines may suffer acute liver failure caused by acetaminophen toxicity.

Many cold and flu products, such as Nyquil and Theraflu, contain acetaminophen. A well-known side effect of acetaminophen is liver toxicity. However, many people using the over-the-counter medications do not know that their over-the-counter medicine contains acetaminophen. Therefore, patients are unaware that they are risking liver failure when using Nyquil or similar products. A recent analysis by Dr. William M. Lee of the University of Texas Southwestern Medical Center, showed that 12.5% of the studied patients had evidence of acetaminophen toxicity, and those patients had used over-the-counter flu medicines within the recommended dosages.